Nonsteroidal Anti-Inflammatory Drug Toxicity in Cats
Treatment for NSAID toxicity generally requires immediate hospitalization, especially for cats that have ingested large doses of NSAIDs and are exhibiting serious clinical signs such as frequent vomiting and anemia. Once hospitalized, your veterinarian will provide medication and fluid therapy, as well as blood transfusions if your cat is severely anemic. (Note: if NSAID toxicity has led to a perforated stomach ulcer, surgery may be necessary.) If your cat has mild symptoms, on the other hand, your veterinarian will adjust its diet (a bland, low-protein diet is recommended) and provide proper at-home medication.
Living and Management
After initial treatment is completed, various symptoms should be monitored. Stool and vomit should be checked for blood, which would indicate gastrointestinal bleeding that may not develop for several days. All medications should be administered regularly for the full time prescribed, and a bland low-protein diet adhered to.
NSAID toxicity is avoidable. Store medication in a secure location out of your cat's reach and only medicate the animal under the supervision of a veterinarian. It is also important that high-risk patients (such as older animals or those with a history of gastrointestinal bleeding) be tested before beginning any sort of NSAID therapy.
A medical condition involving excessive thirst
The digestive tract containing the stomach and intestine
A condition of the blood in which normal red blood cell counts or hemoglobin are lacking.
High Levels of Blood Nitrogen in Cats
An excess level of nitrogen-based substances compounds such as urea, creatinine,...
Bacterial Infection (Pyelonephritis) of the ...
Pyelonephritis is a bacterial infection of the renal pelvis, the funnel-like part...